Fluconazole-induced acute generalized exanthematous pustulosis

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction and is usually caused by drugs. It is characterized by fever and acute, extensive occurrence of disseminated sterile pustules, accompanied by fever, malaise and peripheral blood leucocytosis. There have been several reports to date of AGEP following exposure to antifungals. In particular, terbinafine is included in the list of the agents conferring the highest risk of AGEP. The authors report the case of a 70-year-old male patient who developed AGEP shortly after commencing treatment with fluconazole, which has been reported in association with AGEP in a single case report. To our knowledge, this is the first reported case of AGEP associated with positive fluconazole patch test.

Original languageEnglish
Pages (from-to)212
Number of pages1
JournalIndian Journal of Dermatology
Volume60
Issue number2
DOIs
Publication statusPublished - Apr 1 2015

Fingerprint

Acute Generalized Exanthematous Pustulosis
Fluconazole
terbinafine
Fever
Patch Tests
Leukocytosis
Skin

Keywords

  • Antifungals
  • drug
  • patch test
  • reaction
  • skin

ASJC Scopus subject areas

  • Dermatology

Cite this

Fluconazole-induced acute generalized exanthematous pustulosis. / Di Lernia, Vito; Ricci, Cinzia.

In: Indian Journal of Dermatology, Vol. 60, No. 2, 01.04.2015, p. 212.

Research output: Contribution to journalArticle

@article{56e0bb9279fe456ebca13a7595f19260,
title = "Fluconazole-induced acute generalized exanthematous pustulosis",
abstract = "Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction and is usually caused by drugs. It is characterized by fever and acute, extensive occurrence of disseminated sterile pustules, accompanied by fever, malaise and peripheral blood leucocytosis. There have been several reports to date of AGEP following exposure to antifungals. In particular, terbinafine is included in the list of the agents conferring the highest risk of AGEP. The authors report the case of a 70-year-old male patient who developed AGEP shortly after commencing treatment with fluconazole, which has been reported in association with AGEP in a single case report. To our knowledge, this is the first reported case of AGEP associated with positive fluconazole patch test.",
keywords = "Antifungals, drug, patch test, reaction, skin",
author = "{Di Lernia}, Vito and Cinzia Ricci",
year = "2015",
month = "4",
day = "1",
doi = "10.4103/0019-5154.152572",
language = "English",
volume = "60",
pages = "212",
journal = "Indian Journal of Dermatology",
issn = "0019-5154",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "2",

}

TY - JOUR

T1 - Fluconazole-induced acute generalized exanthematous pustulosis

AU - Di Lernia, Vito

AU - Ricci, Cinzia

PY - 2015/4/1

Y1 - 2015/4/1

N2 - Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction and is usually caused by drugs. It is characterized by fever and acute, extensive occurrence of disseminated sterile pustules, accompanied by fever, malaise and peripheral blood leucocytosis. There have been several reports to date of AGEP following exposure to antifungals. In particular, terbinafine is included in the list of the agents conferring the highest risk of AGEP. The authors report the case of a 70-year-old male patient who developed AGEP shortly after commencing treatment with fluconazole, which has been reported in association with AGEP in a single case report. To our knowledge, this is the first reported case of AGEP associated with positive fluconazole patch test.

AB - Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction and is usually caused by drugs. It is characterized by fever and acute, extensive occurrence of disseminated sterile pustules, accompanied by fever, malaise and peripheral blood leucocytosis. There have been several reports to date of AGEP following exposure to antifungals. In particular, terbinafine is included in the list of the agents conferring the highest risk of AGEP. The authors report the case of a 70-year-old male patient who developed AGEP shortly after commencing treatment with fluconazole, which has been reported in association with AGEP in a single case report. To our knowledge, this is the first reported case of AGEP associated with positive fluconazole patch test.

KW - Antifungals

KW - drug

KW - patch test

KW - reaction

KW - skin

UR - http://www.scopus.com/inward/record.url?scp=84925444991&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84925444991&partnerID=8YFLogxK

U2 - 10.4103/0019-5154.152572

DO - 10.4103/0019-5154.152572

M3 - Article

AN - SCOPUS:84925444991

VL - 60

SP - 212

JO - Indian Journal of Dermatology

JF - Indian Journal of Dermatology

SN - 0019-5154

IS - 2

ER -